Alert archive / New Mexico / High Wind Warnings in 2010
High Wind Warning 35, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Dec 15, 2010, 3:09 AM MST for Eddy County, New Mexico. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2010, 3:09 AM MST (10:09 UTC)
- Expired
- Dec 15, 2010, 5:00 PM MST
- In force
- 14 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4900 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
877 WWUS74 KMAF 151009 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 409 AM CST WED DEC 15 2010 ...HIGH WIND WARNING FOR GUADALUPE MOUNTAINS TODAY... .SURFACE LOW PRESSURE STRENGTHENING IN EASTERN COLORADO WILL RESULT IN A TIGHTENING PRESSURE GRADIENT ACROSS THE AREA. THIS WILL COMBINE WITH HIGHER WINDS ALOFT MIXING TO THE SURFACE CREATING STRONG WINDS IN THE GUADALUPE MOUNTAINS TODAY. STRONG SOUTHWEST TO WEST WINDS SHOULD DEVELOP ACROSS THE GUADALUPE MOUNTAINS EARLY THIS MORNING AND CONTINUE THROUGH THE AFTERNOON. THE WIND SHOULD DECREASE BY EVENING. NMZ027-TXZ258-152000- /O.UPG.KMAF.HW.A.0023.101215T1700Z-101216T0000Z/ /O.NEW.KMAF.HW.W.0035.101215T1009Z-101216T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 309 AM MST WED DEC 15 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: STRONG WINDS WILL DEVELOP EARLY THIS MORNING AND CONTINUE THROUGH THE AFTERNOON BEFORE DIMINISHING AROUND SUNSET. * WINDS: SOUTHWEST TO WEST WINDS OF 30 TO 50 MPH WITH GUSTS TO 65 MPH WILL BE POSSIBLE. * AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
1 follow-up statement
653 WWUS74 KMAF 151514 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 914 AM CST WED DEC 15 2010 ...HIGH WIND WARNING FOR GUADALUPE MOUNTAINS TODAY... .A STRENGTHENING AREA OF LOW PRESSURE TRAVERSING THE TEXAS PANHANDLE TODAY WILL RESULT IN A TIGHTENING PRESSURE GRADIENT ACROSS THE AREA. THIS WILL COMBINE WITH HIGHER WINDS ALOFT MIXING TO THE SURFACE WHICH WILL CREATE STRONG WINDS IN THE GUADALUPE MOUNTAINS TODAY...AND WINDY CONDITION ACROSS SOUTHEAST NEW MEXICO AND THE UPPER TRANS PECOS. STRONG SOUTHWEST TO WEST WINDS WILL PERSIST OVER THE GUADALUPE MOUNTAINS THROUGH THE AFTERNOON. WINDS WILL DECREASE AROUND SUNSET. NMZ027-TXZ258-160000- /O.CON.KMAF.HW.W.0035.000000T0000Z-101216T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 814 AM MST WED DEC 15 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING: STRONG WINDS WILL DEVELOP THIS MORNING AND CONTINUE THROUGH THE AFTERNOON BEFORE DIMINISHING AROUND SUNSET. * WINDS: SOUTHWEST TO WEST WINDS OF 30 TO 50 MPH WITH GUSTS TO 65 MPH WILL BE POSSIBLE. * AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-029-033-034-TXZ057>059-160000- /O.NEW.KMAF.WI.Y.0023.101215T1514Z-101216T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... VAN HORN...PECOS...MENTONE...RED BLUFF LAKE 914 AM CST WED DEC 15 2010 /814 AM MST WED DEC 15 2010/ ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. * TIMING: WINDY CONDITIONS WILL DEVELOP THIS MORNING AND CONTINUE THROUGH THE AFTERNOON BEFORE DIMINISHING AROUND SUNSET. * WINDS: SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE. * IMPACTS: WESTERLY WINDS WILL RESULT IN DIFFICULT DRIVING CONDITIONS...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Dec 15, 2:54 AM MST, 15 minutes earlier.
Area forecast discussion, Dec 15, 2:54 AM MST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
354 AM CST WED DEC 15 2010
.DISCUSSION...
A HIGH PLAINS LEE LOW PRESSURE AREA WILL DEEPEN TODAY AS WESTERLY
FLOW ALOFT INCREASES. THIS WILL RESULT IN LOW LEVEL THERMAL RIDGING
WITH MUCH ABOVE NORMAL TEMPERATURES TODAY ALONG WITH BREEZY TO WINDY
CONDITIONS DEVELOPING. THE SURFACE PRESSURE GRADIENT IS ALREADY STRONG
AT 09Z ACROSS THE GUADALUPE MOUNTAINS WITH THE BOWL GUSTING TO 54
MPH. WILL UPGRADE THE HIGH WIND WATCH FOR THE GUADALUPE MOUNTAINS INTO
A WARNING TODAY WITH THIS PACKAGE.
THE SURFACE LOW WILL MOVE EAST TONIGHT AND A COLD FRONT WILL
TRACK INTO THE PERMIAN BASIN AND SOUTHEAST NEW MEXICO PLAINS BY
THURSDAY MORNING AS AN UPPER LOW MOVES ACROSS THE NORTHERN PLAINS.
THE FRONT WILL HEAD TOWARD THE EASTERN SLOPES OF THE MOUNTAINS
THURSDAY WITH HIGH TEMPERATURES KNOCKED BACK TO NEAR OR A FEW
DEGREES BELOW NORMAL IN THE PERMIAN BASIN AND SOUTHEAST NEW MEXICO
PLAINS. FURTHER SOUTH COOLING WONT BE AS PRONOUNCED ACROSS THE
MOUNTAINS WITH THE FRONT STALLING IN THE SWIFT FLOW ALOFT. A
PACIFIC TROUGH WILL APPROACH THE FORECAST AREA THURSDAY NIGHT AND
FRIDAY AS COLDER AIR CONTINUES TO PRESS SOUTHWARD. CLOUDS WILL
INCREASE THURSDAY NIGHT WITH A SLIGHT CHANCE TO CHANCE OF RAIN AND
OR SNOW ACROSS THE GUADALUPE MOUNTAINS EAST TO THE SOUTHEAST NEW
MEXICO PLAINS AND NORTHERN PERMIAN BASIN THURSDAY NIGHT AND
FRIDAY IN THE BEST FORCING WITH THE TROUGH. THE PROGRESSIVE
NATURE OF THE SYSTEM SHOULD KEEP PRECIPITATION AMOUNTS LIGHT.
SWIFT NORTHWESTERLY FLOW ALOFT WILL FOLLOW THIS TROUGH FRIDAY
THROUGH THE MONDAY WITH ANOTHER WARM LEE TROUGH DEVELOPING.
HIGH TEMPERATURES WILL RECOVER TO NEAR NORMAL FRIDAY WITH MUCH
ABOVE NORMAL (SEVERAL DEGREES ABOVE THE MEXMOS BASED ON FORECAST
850 MILLIBAR TEMPERATURES) TEMPERATURES SATURDAY THROUGH MONDAY.
BEYOND MONDAY ANOTHER COLD FRONT MAY IMPACT THE REGION NEXT
TUESDAY AND WEDNESDAY BUT A GLANCING BLOW (BACK TO NEAR NORMAL
TEMPERATURES) AT WORST IS ALL THAT CAN BE EXPECTED AT THIS TIME
IN THE FAST FLOW REGIME.
&&
.FIRE WEATHER...
WILL CONTINUE THE RED FLAG WARNING IN EFFECT TODAY FOR SOUTHEAST NEW
MEXICO AND MOST OF WEST TEXAS. ONLY THOSE AREAS BORDERING THE RIO
GRANDE WILL BE LEFT OUT OF THE WARNING TODAY. EXPECT TO HAVE
MINIMUM RH OF 10 PERCENT OR LESS... 20 FT WINDS OF 20 TO 30 MPH...
AND VERY HIGH TO EXTREME FIRE DANGER TODAY. THE COMBINATION OF A
VERY DRY AIRMASS AND INCREASING WIND SPEEDS TODAY AS STRONGER WIND
ALOFT MIXES DOWN TO THE SURFACE DURING THE DAY WILL CREATE DANGEROUS
FIRE WX CONDITIONS. IN ADDITION A DEEPENING SURFACE LOW MOVING
ACROSS THE PANHANDLE TO THE RED RIVER WILL TIGHTEN THE PRESSURE
GRADIENT AND HELP TO INCREASE WIND SPEEDS THIS AFTERNOON. A HIGH
WIND WARNING WILL BE IN EFFECT FOR GUADALUPE MOUNTAINS... WITH WINDY
CONDITIONS FOR DAVIS MOUNTAINS. SUSTAINED WEST WIND OF 30 MPH
POSSIBLE FOR PORTIONS OF SOUTHEAST NEW MEXICO PLAINS... VAN HORN
AREA... AND UPPER TRANS PECOS.
&&
.CLIMATE...
THE RECORD HIGH FOR TODAY AT MIDLAND INTERNATIONAL AIRPORT IS 76
DEGREES SET IN 1977. THIS RECORD WILL LIKELY BE BROKEN TODAY AS
A TEMPERATURE OF 79 DEGREES IS FORECASTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 78 35 56 29 / 0 0 0 0
CARLSBAD NM 82 40 71 34 / 0 0 0 20
DRYDEN TX 82 40 79 38 / 0 0 0 0
FORT STOCKTON TX 84 45 71 36 / 0 0 0 0
GUADALUPE PASS TX 69 44 65 34 / 0 0 0 20
HOBBS NM 80 37 60 30 / 0 0 0 20
MARFA TX 73 27 67 32 / 0 0 0 10
MIDLAND INTL AIRPORT TX 79 36 60 27 / 0 0 0 10
ODESSA TX 80 38 60 28 / 0 0 0 10
WINK TX 83 37 70 33 / 0 0 0 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 9 AM THIS MORNING TO 5 PM MST THIS
AFTERNOON FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WARNING UNTIL 5 PM MST THIS AFTERNOON FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...RED FLAG WARNING FROM 10 AM CST /9 AM MST/ THIS MORNING TO 6 PM
CST /5 PM MST/ THIS EVENING FOR THE FOLLOWING ZONES...
ANDREWS...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
MITCHELL...PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS
PECOS...SCURRY...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...
WARD...WINKLER.
HIGH WIND WARNING UNTIL 5 PM MST THIS AFTERNOON FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
72/12Hazardous weather outlook, Dec 15, 2:52 AM MST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 352 AM CST WED DEC 15 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-161000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 352 AM CST WED DEC 15 2010 /252 AM MST WED DEC 15 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT VERY DRY AND WINDY CONDITIONS TODAY WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS FOR SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS. A RED FLAG WARNING IS IN EFFECT TODAY WITH VERY HIGH TO EXTREME FIRE DANGER. HIGH WINDS ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS TODAY WITH A HIGH WIND WARNING IN EFFECT. HIGH PROFILE VEHICLES AND SMALL AIRCRAFT SHOULD BE PREPARED TO ENCOUNTER HIGH WIND CONDITIONS IN THE VICINITY OF THE GUADALUPE MOUNTAINS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 8:14 AM MST | Wind Advisory | MAF | Eddy, Lea | 9 hr |
Nearby
High Wind Warnings in New Mexico, 2010High Wind Warnings in Texas, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.